ISSN 1849-9031 (Online)

ISSN 1849-8922    (Print)

Lethal biliary sepsis in a patient with pancreatic neuroendocrine tumor treated with everolimus.
Ivan Kruljac, Davor Kust, Alen Bišćanin, Nina Dabelić, Ljubica Vazdar, Milan Vrkljan.

Abstract


We report a case of a patient with recurrent biliary tract infection (BTI) after endoscopic biliary stenting due to obstructive jaundice caused by pancreatic neuroendocrine neoplasm. The patient developed lethal biliary sepsis after the initiation of everolimus, despite the normal function of a endobiliary stent. Our case suggests that immunosuppression caused by everolimus may be associated with severe BTI in patients with endobiliary stents. Patients with endobiliary stents treated with everolimus should be carefully monitored in order to detect signs of BTI as soon as possible. Retrospective data exploration and prospective trials should be performed in order to elucidate the link between everolimus and BTI in patients with endobiliary stents.